# SDR 2004FA0000355

- Difficulty date: April 27, 2004
- Submitted: April 27, 2004
- Operation: General aviation
- Aircraft: N5988M
- Make and model: Cessna 421B
- Aircraft serial: 421B0231
- Aircraft time: 4,245 hours
- Engine: Cont GTSIO520C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT NDT SERVICE WAS CONTRACTED TO VERIFY CRACKS IN THE ENGINE CYLINDER HEADS BETWEEN THE SPARK PLUG AND FUEL INJECTOR MOUNTING BOSS.  AN EDDY CURRENT EXAMINATION DETERMINED THAT ALL TWELVE CYLINDER HEADS WERE CRACKED. THE OPERATOR REPLACED ALL TWELVE CYLINDER HEADS WITH FRESH OVERHAULED HEADS. AN EDDY CURRENT EXAMINATION DETERMINED THAT FIVE OF THE TWELVE OVERHAULED HEADS WERE CRACKED IN THE SAME LOCATION.
